MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a left knee arthroplasty.Subsequently the patient was revised due to the segmental hinge post breaking 3 years after implantation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d10, g3, g6, h1, h10 additional associated products and mdrs 00585002026 articular surface with segmental hinge post size b 26 mm height lot# 61928040 mdr: 0001822565-2021-01555.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Visual examination of the returned product identified signs of being in vivo.Both poly box and hinge post was fractured.Device was submitted for further analysis.Analysis determined of hinge post are consistent with fatigue culminating in bending overload.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no complication noted during the initial and revision surgery.During the follow-up on (b)(6) 2021, the patient experiencing pop noise.Left revision hinge tka, no apparent loosening, no lysis, no radiolucent lines, the hinge post is transected at the bearing junction, anterior dislocation of the knee on the lateral view, severe patella alta.Failure of left tka hardware, likely due to the large poly thickness and patient's large habitus, bmi >45.The complaint is confirmed.A definitive root cause cannot be determined.Per package insert: 87-6204-025-23: fracture, instability is known adverse effect of the system.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11797032
Report Number0001822565-2021-01296
Device Sequence Number3661322
Product Code KRO
UDI-Device Identifier00889024195639
UDI-Public(01)00889024195639(17)240730(10)63412638
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue Number00585001296
Device Lot Number63412638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/13/2021
08/25/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/07/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight135